Alert archive / Alaska / Blizzard Warnings in 2008

Blizzard Warning 24, NWS Anchorage, AK

February 15, 2008

NWS Anchorage, AK issued this blizzard warning at Feb 15, 2008, 11:48 PM AKST. It took effect at Feb 16, 2008, 9:00 AM AKST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2008, 11:48 PM AKST (08:48 UTC)
In effect from
Feb 16, 2008, 9:00 AM AKST
Expired
Feb 16, 2008, 11:22 PM AKST
In force
14 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 161348
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
448 AM AST SAT FEB 16 2008

AKZ171-161500-
/X.CAN.PAFC.IS.W.0001.000000T0000Z-080216T1400Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
448 AM AST SAT FEB 16 2008

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE ICE
STORM WARNING. 

THE ICE STORM HAS ENDED OVER KODIAK ISLAND. 

$$

AKZ125-170315-
/X.UPG.PAFC.BZ.A.0014.080216T2100Z-080217T0300Z/
/X.NEW.PAFC.BZ.W.0024.080216T2100Z-080217T0900Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
448 AM AST SAT FEB 16 2008

...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT AST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT AST
TONIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A STORM SYSTEM MOVING NORTH TOWARD SEWARD WILL BRING INCREASING
WINDS AND SNOW TO THE EASTERN KENAI PENINSULA ON TODAY. THROUGH
PORTAGE VALLEY AND EASTERN TURNAGAIN ARM... EASTERLY WINDS 30 TO
45 MPH COUPLED WITH SNOWFALL WILL PRODUCE BLIZZARD CONDITIONS
SATURDAY AFTERNOON AND EVENING. WINDS AND SNOW WILL DIMINISH AFTER 
MIDNIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
7 follow-up statements
000 
WWAK41 PAFC 161542
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
642 AM AST SAT FEB 16 2008

AKZ125-170200-
/X.EXT.PAFC.BZ.W.0024.080216T1800Z-080217T0900Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
642 AM AST SAT FEB 16 2008

...BLIZZARD WARNING NOW IN EFFECT UNTIL MIDNIGHT AST TONIGHT 
THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL MIDNIGHT AST TONIGHT.

A STORM SYSTEM MOVING NORTH TOWARD SEWARD WILL BRING INCREASING
WINDS AND SNOW TO THE EASTERN KENAI PENINSULA ON TODAY. THROUGH
PORTAGE VALLEY AND EASTERN TURNAGAIN ARM...EASTERLY WINDS 30 TO
45 MPH COUPLED WITH SNOWFALL WILL PRODUCE BLIZZARD CONDITIONS
THROUGH THIS EVENING. WINDS AND SNOW WILL DIMINISH AFTER
MIDNIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK41 PAFC 170100
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AST SAT FEB 16 2008

AKZ121-170500-
/X.EXB.PAFC.BZ.W.0024.000000T0000Z-080217T0500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
400 PM AST SAT FEB 16 2008

...BLIZZARD WARNING IN EFFECT UNTIL 8 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 8 PM AST THIS EVENING. 

A STORM SYSTEM MOVING NORTH TOWARD SEWARD HAS BROUGHT GUSTY WINDS
WITH SNOW AND BLOWING SNOW MAINLY ALONG COOK INLET AND KACHEMAK
BAY THIS EVENING. NORTHEASTERLY WIND 30 TO 45 MPH COUPLED WITH
SNOWFALL WILL PRODUCE BLIZZARD CONDITIONS THROUGH THIS EVENING 
REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES THIS EVENING.
WINDS AND SNOW WILL BEGIN TO DIMINISH BY MID EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ125-170900-
/X.CON.PAFC.BZ.W.0024.000000T0000Z-080217T0900Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
400 PM AST SAT FEB 16 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. 

A STORM SYSTEM MOVING NORTH TOWARD SEWARD WILL BRING INCREASING
WINDS AND SNOW TO THE EASTERN KENAI PENINSULA ON TODAY. THROUGH
PORTAGE VALLEY AND EASTERN TURNAGAIN ARM...EASTERLY WINDS 30 TO
45 MPH COUPLED WITH SNOWFALL WILL PRODUCE BLIZZARD CONDITIONS
THROUGH THIS EVENING. WINDS AND SNOW WILL DIMINISH AFTER
MIDNIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK41 PAFC 170221
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
521 PM AST SAT FEB 16 2008

AKZ121-170500-
/X.CON.PAFC.BZ.W.0024.000000T0000Z-080217T0500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
521 PM AST SAT FEB 16 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING.

A STORM SYSTEM MOVING NORTH TOWARD SEWARD HAS BROUGHT GUSTY WINDS
WITH SNOW AND BLOWING SNOW MAINLY ALONG COOK INLET AND KACHEMAK
BAY THIS EVENING. NORTHEASTERLY WIND 30 TO 45 MPH COUPLED WITH
SNOWFALL WILL PRODUCE BLIZZARD CONDITIONS THROUGH THIS EVENING
REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES THIS
EVENING. WINDS AND SNOW WILL BEGIN TO DIMINISH BY MID EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ125-170900-
/X.CON.PAFC.BZ.W.0024.000000T0000Z-080217T0900Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
521 PM AST SAT FEB 16 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. 

A STORM SYSTEM MOVING NORTH TOWARD SEWARD WILL BRING INCREASING
WINDS AND SNOW TO THE EASTERN KENAI PENINSULA ON TODAY. THROUGH
PORTAGE VALLEY AND EASTERN TURNAGAIN ARM...EASTERLY WINDS 30 TO
45 MPH COUPLED WITH SNOWFALL WILL PRODUCE BLIZZARD CONDITIONS
THROUGH THIS EVENING. WINDS AND SNOW WILL DIMINISH AFTER
MIDNIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ131-170900-
/X.NEW.PAFC.BS.Y.0005.080217T0221Z-080217T0900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
521 PM AST SAT FEB 16 2008

...BLOWING SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT AST TONIGHT FOR KEYSTONE CANYON
AND THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. 

SNOW COMBINED WITH GUSTY NORTH TO EAST WINDS 20 TO 30 MPH WILL
REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS IN BLOWING SNOW.
CONDITIONS WILL IMPROVE AFTER MIDNIGHT AS SNOW DIMINISH. 

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWAK41 PAFC 170227 CCA
WSWAER

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
526 PM AST SAT FEB 16 2008

AKZ121-170500-
/X.CON.PAFC.BZ.W.0024.000000T0000Z-080217T0500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
526 PM AST SAT FEB 16 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING.

A STORM SYSTEM MOVING NORTH TOWARD SEWARD HAS BROUGHT GUSTY WINDS
WITH SNOW AND BLOWING SNOW MAINLY ALONG COOK INLET AND KACHEMAK
BAY THIS EVENING. NORTHEASTERLY WIND 30 TO 45 MPH COUPLED WITH
SNOWFALL WILL PRODUCE BLIZZARD CONDITIONS THROUGH THIS EVENING
REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES THIS
EVENING. WINDS AND SNOW WILL BEGIN TO DIMINISH BY MID EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ125-170900-
/X.CON.PAFC.BZ.W.0024.000000T0000Z-080217T0900Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
526 PM AST SAT FEB 16 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. 

A STORM SYSTEM MOVING NORTH TOWARD SEWARD WILL BRING INCREASING
WINDS AND SNOW TO THE EASTERN KENAI PENINSULA ON TODAY. THROUGH
PORTAGE VALLEY AND EASTERN TURNAGAIN ARM...EASTERLY WINDS 30 TO
45 MPH COUPLED WITH SNOWFALL WILL PRODUCE BLIZZARD CONDITIONS
THROUGH THIS EVENING. WINDS AND SNOW WILL DIMINISH AFTER
MIDNIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ131-170900-
/X.COR.PAFC.BS.Y.0005.080217T0226Z-080217T0900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
526 PM AST SAT FEB 16 2008

...BLOWING SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT AST TONIGHT FOR KEYSTONE CANYON
AND THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. 

SNOW COMBINED WITH GUSTY EAST TO SOUTHEAST WINDS 20 TO 30 MPH
WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS IN BLOWING
SNOW. CONDITIONS WILL IMPROVE AFTER MIDNIGHT AS SNOW DIMINISH.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWAK41 PAFC 170415
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
715 PM AST SAT FEB 16 2008

AKZ121-170515-
/X.CAN.PAFC.BZ.W.0024.000000T0000Z-080217T0500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
715 PM AST SAT FEB 16 2008

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE
BLIZZARD WARNING. 


$$

AKZ125-170900-
/X.CON.PAFC.BZ.W.0024.000000T0000Z-080217T0900Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
715 PM AST SAT FEB 16 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. 

A STORM SYSTEM MOVING NORTH TOWARD SEWARD WILL BRING INCREASING
WINDS AND SNOW TO THE EASTERN KENAI PENINSULA ON TODAY. THROUGH
PORTAGE VALLEY AND EASTERN TURNAGAIN ARM...EASTERLY WINDS 30 TO
45 MPH COUPLED WITH SNOWFALL WILL PRODUCE BLIZZARD CONDITIONS
THROUGH THIS EVENING. WINDS AND SNOW WILL DIMINISH AFTER
MIDNIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ131-170900-
/X.CON.PAFC.BS.Y.0005.000000T0000Z-080217T0900Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
715 PM AST SAT FEB 16 2008

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT FOR KEYSTONE CANYON AND THOMPSON PASS...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT. 

SNOW COMBINED WITH GUSTY EAST TO SOUTHEAST WINDS 20 TO 30 MPH
WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS IN BLOWING
SNOW. CONDITIONS WILL IMPROVE AFTER MIDNIGHT AS SNOW DIMINISH.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWAK41 PAFC 170443
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
743 PM AST SAT FEB 16 2008

AKZ131-171000-
/X.UPG.PAFC.BS.Y.0005.000000T0000Z-080217T0900Z/
/X.EXB.PAFC.BZ.W.0024.000000T0000Z-080217T1000Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
743 PM AST SAT FEB 16 2008

...BLIZZARD WARNING IN EFFECT UNTIL 1 AM AST SUNDAY FOR KEYSTONE CANYON
TO THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 1 AM AST SUNDAY. THE BLOWING
SNOW ADVISORY IS NO LONGER IN EFFECT. 

HEAVY SNOW COMBINED WITH GUSTY EAST TO SOUTHEAST WINDS OF 30 TO
45 MPH ARE PRODUCING FREQUENT WHITEOUT CONDITIONS THROUGH KEYSTONE
CANYON AND THOMPSON PASS. WINDS SHOULD DIMINISH AFTER MIDNIGHT AND
CONDITIONS WILL IMPROVE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE- OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ125-170900-
/X.CON.PAFC.BZ.W.0024.000000T0000Z-080217T0900Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
743 PM AST SAT FEB 16 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT FOR PORTAGE VALLEY AND TURNAGAIN ARM....

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. 

A STORM SYSTEM MOVING NORTH TOWARD SEWARD WILL BRING INCREASING
WINDS AND SNOW TO THE EASTERN KENAI PENINSULA ON TODAY. THROUGH
PORTAGE VALLEY AND EASTERN TURNAGAIN ARM...EASTERLY WINDS 30 TO
45 MPH COUPLED WITH SNOWFALL WILL PRODUCE BLIZZARD CONDITIONS
THROUGH THIS EVENING. WINDS AND SNOW WILL DIMINISH AFTER
MIDNIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK41 PAFC 170822
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1122 PM AST SAT FEB 16 2008


AKZ131-170930-
/X.CAN.PAFC.BZ.W.0024.000000T0000Z-080217T1000Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
1122 PM AST SAT FEB 16 2008

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING. 


$$

AKZ125-170930-
/X.CAN.PAFC.BZ.W.0024.000000T0000Z-080217T0900Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1122 PM AST SAT FEB 16 2008

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING. 


$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Feb 15, 11:30 PM AKST, 18 minutes earlier.

Area forecast discussion, Feb 15, 11:30 PM AKST, 18 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
430 AM AST SAT FEB 16 2008

.MODEL DISCUSSION...MODELS ARE IN AGREEMENT THROUGH THE SHORT TERM.
THEY NOW CONVERGE ON A PATH TO JUST EAST OF KODIAK THEN NORTH TO
AROUND SEWARD FOR THE LOW AFFECTING SOUTHCENTRAL. MODEL AGREEMENT IS
VERY POOR FROM SUNDAY ONWARD ESPECIALLY ON THE EAST SIDE...AND
CHANGES TO THE FORECAST WILL BE MINOR FROM SUNDAY ONWARD.

.ANALYSIS AND UPPER LEVELS...A STRONG VERTICALLY STACKED LOW SOUTH OF
THE CENTRAL ALEUTIANS CONTINUES TO BRING GALES AND PRECIP TO THE
ALEUTIANS AND PRIBILOFS. ITS ASSOCIATED FRONTAL SYSTEM STRECTCHES
FROM THE PRIBS TO BRISTOL BAY AND THE Y-K DELTA. THE SECONDARY LOW
THAT FORMED OFF THE TRIPLE POINT IS MOVING TOWARD THE WESTERN GULF.
EXPECT IT TO MOVE OVER THE KENAI PENINSULA TONIGHT.

WINDS IN THE MAIN FRONT HAVE BEEN GUSTY AND THERE IS SOME WAA WITH
EAST TO SOUTHEAST FLOW. MANY AREAS INCLUDING KODIAK ISLAND SHOULD
CHANGE OVER TO RAIN TODAY AS SFC TEMPS RISE. EXPECT TEMP JUMPS ALONG
COASTAL SECTIONS OF SOUTHCENTRAL AND SOUTHERN BRISTOL BAY. PRECIP IS
PUSHING INLAND AHEAD OF THE FRONT. SNOW EXTENDS FROM THE Y-K DELTA TO
BRISTOL BAY..KODIAK ISLAND AND THE SOUTHERN EDGE OF THE KENAI
PENINSULA.

THE MAIN ALEUTIAN LOW WILL CROSS INTO THE BERING THROUGH THE EASTERN
ALEUTIANS SUNDAY. EXPECT BLIZZARD CONDITIONS TO CONTINUE IN THE PRIBS
WITH THIS SYSTEM THROUGH THIS EVENING AND WOULD NOT BE SURPRISED TO
EXTEND IT THROUGH SUNDAY AS WELL.

.SHORT TERM FORECAST...

SOUTHCENTRAL...SNOW WILL BEGIN THIS MORNING ALONG THE NORTH GULF
COAST...BUT LIKE KODIAK...SNOW WILL CHANGE TO RAIN OVER MANY
IMMEDIATE COASTAL AREAS SATURDAY AFTERNOON AND NIGHT. NO STRONG COLD
ADVECTION WILL BE PRESENT ON THE BACKSIDE OF THIS SYSTEM...SO DO NOT
EXPECT ANY SIGNIFICANT SNOWFALL FROM THE WESTERN KENAI NORTHEAST TO
THE MAT VALLEY. THIS COULD CHANGE...HOWEVER...IF THE LOW TAKES A MORE
EASTERLY TRACK INTO PRINCE WILLIAM SOUND. WESTERN SUSITNA VALLEY
COULD SEE SIGNIFICANT SNOW AGAIN. AFTER THE LOW DISSIPATES SATURDAY
NIGHT INTO SUNDAY MORNING...MODELS ARE IN POOR AGREEMENT ON THE
DETAILS...BUT MILD MOIST SOUTHERLY FLOW IS LIKELY TO CONTINUE.

BERING SEA/ALEUTIANS/AKPENN...STRONG LOW PRESSURE SOUTH OF ADAK WITH
AN OCCLUDED FRONT STRETCHING EAST FROM THE LOW AND MOVING NORTH.
BLIZZARD CONDITIONS WILL PERSIST IN THE PRIBILOFS
ON THE NORTH SIDE OF THE OCCLUDED FRONT THROUGH THIS EVENING AND MAY
NEED TO BE EXTENDED THROUGH SUNDAY. THE LOW SLOWLY MOVES TO AROUND
UNALASKA ISLAND ON SUNDAY AND INTO THE SOUTHERN BERING SUNDAY NIGHT.
UNSETTLED CONDITIONS WILL PERSIST AROUND THE LOW...WITH RAIN AND SNOW
FROM THE LOW EASTWARD...AND SNOW SHOWERS WEST OF THE LOW.

SOUTHWEST ALASKA...SNOW WILL CONTINUE THROUGH THIS EVENING WITH
LOCALLY GUSTY WINDS AND WARMER TEMPS. EAST WINDS WILL DOWNSLOPE
HEAVIEST PRECIP TODAY BUT MAY SEE A PICK UP WITH DIMINISHING WINDS
TONIGHT. UNSETTLED SOUTHEAST FLOW AND MILD TEMPERATURES ARE
LIKELY TO CONTINUE THROUGH EARLY NEXT WEEK.

.LONG TERM FORECAST...ACTIVE STORM TRACK WILL CONTINUE. STILL
UNCERTAIN ABOUT STRENGTH OF LOWS MOVING INTO GULF AND JUST HOW FAR
NORTH AND WEST THEY WILL TRACK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 125 195
MARINE...HEAVY FREEZING SPRAY 121 129 140 141 179 185
         STORMS 120 130
         GALES 125 132 138 140 150 155 160 165 172 175 176 179 185
FIRE WEATHER...NONE

RNW FEB 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:58 PM AKSTIce Storm WarningAFC10 hr
Feb 15, 11:00 PM AKSTGale WarningAFC60 hr
Feb 15, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Feb 15, 11:00 PM AKSTStorm WarningAFC12 hr
Feb 15, 11:00 PM AKSTHeavy Freezing Spray WarningAFC12 hr
Feb 15, 11:25 PM AKSTStorm WarningAFC24 hr
Feb 16, 1:50 AM AKSTSmall Craft AdvisoryAFC9 hr
Feb 16, 11:00 AM AKSTBrisk Wind AdvisoryAFC48 hr
Feb 16, 11:00 AM AKSTGale WarningAFC6 days
Feb 16, 11:00 AM AKSTGale WarningAFC12 hr
Feb 16, 11:00 AM AKSTGale WarningAFC12 hr
Feb 16, 11:00 AM AKSTSmall Craft AdvisoryAFC5 days
Feb 16, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Feb 16, 11:07 AM AKSTBlizzard WatchAFC18 hr
Feb 16, 12:21 PM AKSTBlowing Snow AdvisoryAFC7 hr

Nearby

Blizzard Warnings in Alaska, 2008Every blizzard warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.